Alert archive / Indiana / Small Craft Advisories in 2021
Small Craft Advisory 50, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Aug 21, 2021, 4:10 AM EDT. It took effect at Aug 22, 2021, 5:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2021, 4:10 AM EDT (08:10 UTC)
- In effect from
- Aug 22, 2021, 5:00 AM EDT
- Expired
- Aug 22, 2021, 11:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
088 WHUS73 KIWX 210810 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 410 AM EDT Sat Aug 21 2021 LMZ046-211615- /O.NEW.KIWX.SC.Y.0050.210822T0900Z-210823T0300Z/ Michigan City IN to New Buffalo MI- 410 AM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 PM EDT SUNDAY... * WHAT...Northwest winds 10 to 20 knots late tonight into Sunday morning with gusts up to 25 knots. Winds veering north at 10 to 15 knots Sunday afternoon and Sunday night. Waves building to 3 to 5 feet late tonight into Sunday, then diminishing to 2 to 4 feet late Sunday night. * WHERE...Michigan City IN to New Buffalo MI. * WHEN...From 5 AM to 11 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
652 WHUS73 KIWX 211432 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1032 AM EDT Sat Aug 21 2021 LMZ046-212245- /O.CON.KIWX.SC.Y.0050.210822T0900Z-210823T0300Z/ Michigan City IN to New Buffalo MI- 1032 AM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT SUNDAY... * WHAT...Waves 3 to 5 feet. Winds north at 10 to 20 knots with gusts to 25 knots. * WHERE...Michigan City IN to New Buffalo MI. * WHEN...From 5 AM to 11 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
080 WHUS73 KIWX 211711 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 111 PM EDT Sat Aug 21 2021 LMZ043-220115- /O.EXA.KIWX.SC.Y.0050.210822T0900Z-210823T0300Z/ New Buffalo MI to St Joseph MI- 111 PM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 PM EDT SUNDAY... * WHAT...Waves 3 to 5 feet. Winds north at 10 to 20 knots with gusts to 25 knots. * WHERE...New Buffalo MI to St Joseph MI. * WHEN...From 5 AM to 11 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ046-220115- /O.CON.KIWX.SC.Y.0050.210822T0900Z-210823T0300Z/ Michigan City IN to New Buffalo MI- 111 PM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT SUNDAY... * WHAT...Waves 3 to 5 feet. Winds north at 10 to 20 knots with gusts to 25 knots. * WHERE...Michigan City IN to New Buffalo MI. * WHEN...From 5 AM to 11 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
430 WHUS73 KIWX 211931 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 331 PM EDT Sat Aug 21 2021 LMZ043-046-220345- /O.CON.KIWX.SC.Y.0050.210822T0900Z-210823T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 331 PM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT SUNDAY... * WHAT...Waves 3 to 5 feet. Winds north at 10 to 20 knots with gusts to 25 knots. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 5 AM to 11 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
813 WHUS73 KIWX 220145 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 945 PM EDT Sat Aug 21 2021 LMZ043-046-220945- /O.CON.KIWX.SC.Y.0050.210822T0900Z-210823T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 945 PM EDT Sat Aug 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM EDT SUNDAY... * WHAT...Waves 3 to 5 feet. Winds north at 10 to 20 knots with gusts to 25 knots. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 5 AM to 11 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
462 WHUS73 KIWX 220740 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 340 AM EDT Sun Aug 22 2021 LMZ043-046-221545- /O.CON.KIWX.SC.Y.0050.210822T0900Z-210823T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 340 AM EDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...North winds 10 to 15 knots. Waves 1 to 3 feet building to 3 to 5 feet today. Waves subsiding to 2 to 4 feet by late evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 5 AM to 11 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MCD
681 WHUS73 KIWX 221437 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1037 AM EDT Sun Aug 22 2021 LMZ043-046-222245- /O.CON.KIWX.SC.Y.0050.000000T0000Z-210823T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1037 AM EDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...North winds 10 to 20 knots. Waves 3 to 6 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
510 WHUS73 KIWX 221933 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 333 PM EDT Sun Aug 22 2021 LMZ043-046-230300- /O.CON.KIWX.SC.Y.0050.000000T0000Z-210823T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 333 PM EDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Waves 3 to 5 feet. North winds 10 to 15 knots. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
693 WHUS73 KIWX 230302 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1102 PM EDT Sun Aug 22 2021 LMZ043-046-230415- /O.EXP.KIWX.SC.Y.0050.000000T0000Z-210823T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1102 PM EDT Sun Aug 22 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Small craft advisory conditions are no longer expected as winds have diminished and waves have subsided. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 2:11 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 21, 2:11 AM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 211 AM EDT Sat Aug 21 2021 .SYNOPSIS... Issued at 156 AM EDT Sat Aug 21 2021 Mostly dry conditions are expected through Saturday afternoon. Expect partly cloudy skies with highs in the mid to upper 80s. Otherwise, a cold front will bring chances for showers and storms to the area late Saturday afternoon into Sunday. Highs on Sunday will range from the upper 70s near Lake Michigan to the mid to upper 80s elsewhere. Heat indices this weekend will be in the upper 80s and low 90s. Dangerous swimming conditions are expected for southeast Lake Michigan beaches on Sunday. && .SHORT TERM...(This Evening through Saturday) Issued at 326 PM EDT Fri Aug 20 2021 Upper level vort continues to slowly rotate around western side of western PA upper level low. Weak low level convergence induced by this feature has allowed for an axis of weak low level moisture pooling from far east central Indiana through far northeast Indiana/northwest Ohio. Shower/storm coverage has been greatest across these locations this afternoon, also aided by favorable juxtaposition of relatively cool pocket of mid level temperatures associated with the mid level trough. Continued weak deep layer flow and slow storm motions have allowed for some localized heavier rainfall amounts across northwest Ohio, with radar estimates topping an inch across portions of Paulding and Van Wert Oh Counties. Still cannot discount some isolated showers developing along a weak lake breeze boundary located very close to the Lake Michigan shoreline over next few hours, but instability across these locations is more limited. Showers should diminish earlier this evening in comparison to last evening. Each night over the past several days has become progressively less favorable for significant fog formation, and would expect that trend to continue tonight as some weak dry air advection above the surface should result in mainly just some shallow ground fog for early Saturday morning. A vigorous upper level trough across the Northern Plains this afternoon will continue to take a northeast track into western Ontario Saturday afternoon as downstream blocking pattern keeps brunt of this forcing well north of the local area. Some pre-frontal moisture convergence south of this strongest upper forcing will shift across the area later Saturday afternoon into Sunday night. Until the arrival of this pre-frontal moisture convergence, opportunity for precip looks minimal into mid afternoon Saturday. Low level convergence should become more diffuse with this pre- frontal forcing into Saturday night across the remainder of the area. Given local area is well divorced from strong forcing, with actually some mid/upper level height rises Saturday afternoon, will maintain just low to mid range chance PoPs with this system (highest across the west). Otherwise, warm and humid for Saturday with afternoon peak heat indices in the lower 90s. && .LONG TERM...(Saturday Night through Friday) Issued at 326 PM EDT Fri Aug 20 2021 Surface cool front will be slow to track across the area on Sunday given only weak impetus from lower amplitude northern stream short wave. Given slow nature of this feature, did maintain chance PoPs Sunday afternoon across the east, although quite warm mid level profiles in this synoptic setup will limit instability magnitudes. Broad upper ridge will exhibit some slight amplification into the early to middle portions of next week which will mark period of greater heat/humidity concerns. High temperatures around 90 and dew points into the low 70s will result in heat indices in the 90s Monday, and possibly around 100 in spots on Tuesday when dew points may reach into the mid 70s. Challenging forecast in terms of precip chances at this forecast distance with the upcoming pattern next week. Several northern tier short waves will temporarily suppress the broad upper ridging, and with good deal of baroclinicity to work with, periodic higher chances of showers and thunderstorms will be possible from Monday night through Thursday. With difficulty in resolving 12 hour periods of higher PoPs in these later periods, will continue to broadbrush these periods with slight chance- chance PoPs. && .AVIATION...(For the 06Z TAFS through 06Z Saturday Night) Issued at 156 AM EDT Sat Aug 21 2021 VFR conditions are expected at the TAF sites through the period. There is potential for some ground fog once again mainly at KFWA, but confidence was not high enough to include in the forecast for now. Otherwise,chances for showers and thunderstorms move in Saturday evening at KSBN, then towards morning at KFWA (beyond the TAF period). Given lower confidence in exact timing, have kept the mention as a PROB30 at KSBN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MCD SHORT TERM...Marsili LONG TERM...Marsili AVIATION...MCD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 20, 11:22 PM EDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1122 PM EDT Fri Aug 20 2021 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-220330- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 1122 PM EDT Fri Aug 20 2021 /1022 PM CDT Fri Aug 20 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms late Saturday afternoon into Saturday night. Severe weather is not expected. There are additional chances of showers and storms most afternoons and evenings next week. Conditions will become hot and humid early next week with highs approaching 90 and heat indices in the 90s to around 100. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-220330- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1122 PM EDT Fri Aug 20 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms late Saturday afternoon into Saturday night. Severe weather is not expected. There are additional chances of showers and storms most afternoons and evenings next week. A small craft advisory may be needed on Sunday. See the latest marine forecast for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-220330- La Porte-Berrien- 1122 PM EDT Fri Aug 20 2021 /1022 PM CDT Fri Aug 20 2021/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms late Saturday afternoon into Saturday night. Severe weather is not expected. There are additional chances of showers and storms most afternoons and evenings next week. There is a high swim risk for southeast Lake Michigan beaches Sunday. Life-threatening waves and currents are expected. Those visiting the beaches should stay out of the water. Conditions will become hot and humid early next week with highs approaching 90 and heat indices in the 90s to around 100. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MCD
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:11 PM EDT | Beach Hazards Statement | IWX | 34 hr |
Nearby
Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.